Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 97, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 23, 2016, 5:14 PM MDT for Adams County, Colorado. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2016, 5:14 PM MDT (23:14 UTC)
- Expired
- Jun 23, 2016, 5:45 PM MDT
- In force
- 31 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Adams County, CO
The radar
The Denver radar (KFTG), 10 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -588 J/kg
- Mixed-layer LCL
- 2415 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
760
WUUS55 KBOU 232314
SVRBOU
COC001-232345-
/O.NEW.KBOU.SV.W.0097.160623T2314Z-160623T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
514 PM MDT THU JUN 23 2016
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ADAMS COUNTY IN NORTHEASTERN COLORADO...
* UNTIL 545 PM MDT
* AT 513 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTHEASTERN
AURORA...OR 21 MILES EAST OF DENVER...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NORTHEASTERN AURORA...BENNETT AND MANILA VILLAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WIND DAMAGE WITH THIS STORM WILL OCCUR BEFORE ANY RAIN OR LIGHTNING.
DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3984 10428 3974 10443 3974 10454 3980 10463
3998 10447
TIME...MOT...LOC 2313Z 215DEG 28KT 3977 10456
HAIL...<.75IN
WIND...60MPH
$$
RPK2 follow-up statements
138
WWUS55 KBOU 232331
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
531 PM MDT THU JUN 23 2016
COC001-232345-
/O.CON.KBOU.SV.W.0097.000000T0000Z-160623T2345Z/
ADAMS CO-
531 PM MDT THU JUN 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR CENTRAL ADAMS COUNTY...
AT 530 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
BENNETT...OR 28 MILES EAST OF DENVER...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
NORTHEASTERN AURORA...BENNETT AND MANILA VILLAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WIND DAMAGE WITH THIS STORM WILL OCCUR BEFORE ANY RAIN OR LIGHTNING.
DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3984 10428 3974 10443 3974 10454 3980 10463
3998 10447
TIME...MOT...LOC 2330Z 215DEG 28KT 3988 10446
HAIL...<.75IN
WIND...60MPH
$$
RPK807
WWUS55 KBOU 232348
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
548 PM MDT THU JUN 23 2016
COC001-232358-
/O.EXP.KBOU.SV.W.0097.000000T0000Z-160623T2345Z/
ADAMS CO-
548 PM MDT THU JUN 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ADAMS COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3984 10428 3974 10443 3974 10454 3980 10463
3998 10447
TIME...MOT...LOC 2347Z 215DEG 28KT 3988 10446
$$
RPKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:41 PM MDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 23, 3:41 PM MDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 341 PM MDT THU JUN 23 2016 .SHORT TERM...(This evening through Friday) Issued at 341 PM MDT Thu Jun 23 2016 Weak showers have been occurring over the mountains through this afternoon with a few showers moving out of the Palmer and Cheyenne Divides. Another convergence boundary has been quite evident along a line from from Fort Morgan to Deer Trail. Higher dew points are located east of the convergence boundary, and the focus of evening convection will be out on the eastern plains. Showers and thunderstorms over the urban corridor should be fairly limited since dry air has mixed to the surface. Storms that form over the eastern plains will have the potential to be quite strong. For tomorrow the upper ridge will remain in place over the southern U.S. with weak westerly flow aloft across Colorado. Another surge of mid-level moisture is evident on satellite pictures over southern Arizona. The pattern of the past several days with showers developing over the mountains early in the afternoon and then moving over the plains will continue through tomorrow. High temperatures should again reach into the lower and mid 90s. .LONG TERM...(Friday night through Thursday) Issued at 341 PM MDT Thu Jun 23 2016 Convection will be ongoing across the eastern plains Friday evening. Some storms may be able to produce strong outflow winds and possible large hail as CAPE values are around 1200 J/kg. A cold front will push into the area right around midnight with northerly winds gusting to 20 to 30 mph across the northeastern plains. The upper trough passing over the Northern Rockies will drag in drier air from the west and increase winds across the northern mountains Saturday. This may elevate fire weather concerns over North Park and surrounding high mountains. Otherwise temperatures will be about 5 to 10 degrees cooler on Saturday, with readings in the mid 80s over the plains and in the 60s to upper 70s in the high country. Post frontal airmass will likely be too stable for storms over the plains, but upslope flow will help spark convection over the high mountains and foothills and possibly over the Palmer Divide. Expect the convective activity in the afternoon and early evening. diminishing quickly after sunset. However the GFS keeps activity through the night and brings it east over the plains. Will not follow this solution at this time as its the outlier, slower with the trailing energy behind the upper trough. The upper ridge over the Great Plains will build back over the Four Corners region Sunday and Monday to bring warming temperatures. Southeasterly winds will push moisture back into the plains Sunday and allow for a chance of thunderstorms to return to the plains Sunday and Monday. On Tuesday, a quick moving shortwave trough will pass over the Northern Rockies and send down a cold front later on Tuesday. Models have been showing an MCS developing near South Dakota and into Nebraska, which may push in additional moisture into the area Tuesday night for cooler temperatures and perhaps low clouds and fog Wednesday. Will continue to monitor the development of this system. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 341 PM MDT Thu Jun 23 2016 Dew points in the Denver area have dropped off due to mixing of drier air aloft to the surface. The threat of showers over the Denver area has diminished but can not be ruled out until after the next band of showers moves out of the mountains . Any threat of showers should be over by 7 PM. Gusty outflow winds and brief heavy rain will be the main threats from any showers. No other aviation impacts are expected overnight as winds return to typical drainage overnight. && .BOU Watches/Warnings/Advisories... None. && SHORT TERM...Dankers LONG TERM...Kriederman AVIATION...Dankers
Hazardous weather outlook, Jun 23, 11:09 AM MDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1109 AM MDT THU JUN 23 2016 COZ030>051-241715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1109 AM MDT THU JUN 23 2016 ...SHOWERS MOVING ACROSS THE PLAINS THIS AFTERNOON MAY BECOME SEVERE AT TIMES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE OUT OF THE MOUNTAINS BY EARLY AFTERNOON AND THEN SPREAD ACROSS THE PLAINS. THE STORMS ARE EXPECTED TO BECOME STRONGER AS THEY MOVE EAST OF THE URBAN CORRIDOR DUE TO HIGHER MOISTURE LEVELS AND STRONGER INSTABILITY. A FEW STORMS MAY BECOME SEVERE OVER THE NORTHEAST PLAINS WITH LARGE HAIL AND DAMAGING WINDS. STORMS WILL DIMINISH FROM WEST TO EAST DURING THE LATE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE AGAIN EXPECTED ON FRIDAY...ALTHOUGH AT WEAKER STRENGTHS COMPARED TO TODAY. ONE OR TWO STRONGER STORMS MAY FORM ACROSS THE FAR EASTERN PLAINS BY EVENING...WITH STRONG GUSTY WINDS AND HAIL THE MAIN THREAT. TEMPERATURES ON FRIDAY ARE EXPECTED TO RETURN TO THE 90S ON THE PLAINS. A COLD FRONT WILL PUSH SOUTH ACROSS THE AREA AFTER MIDNIGHT FRIDAY NIGHT TO RETURN THE AREA TO NEAR AVERAGE TEMPERATURES SATURDAY AND LIMIT STORMS TO THE HIGH TERRAIN. THE COOL DOWN WILL BE SHORT- LIVED WITH TEMPERATURES RETURNING TO THE 90S BY MONDAY. MOISTURE TRAPPED WITHIN THIS RIDGE WILL INCREASE THE CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS STARTING SUNDAY. THE PASSAGE OF ANOTHER COLD FRONT LATE TUESDAY OR EARLY WEDNESDAY MAY FURTHER ENHANCE THIS STORM ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE NORTHEAST PLAINS OF COLORADO BETWEEN 1 PM AND 8 PM.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 3:56 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Weld | 34 min |
| Jun 23, 4:30 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Morgan, Weld | 45 min |
| Jun 23, 4:37 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 38 min |
| Jun 23, 4:45 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Denver | 30 min |
| Jun 23, 4:47 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 30 min |
| Jun 23, 5:16 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 44 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.